Delayed-onset heparin-induced thrombocytopenia and thrombosis after intraoperative heparin anticoagulation-four case reports.

@article{Jackson2006DelayedonsetHT,
  title={Delayed-onset heparin-induced thrombocytopenia and thrombosis after intraoperative heparin anticoagulation-four case reports.},
  author={Mark R. Jackson and William Neilson and Michael Lary and Peter Baay and Kent Web and George Patrick Clagett},
  journal={Vascular and endovascular surgery},
  year={2006},
  volume={40 1},
  pages={67-70}
}
Delayed-onset heparin-induced thrombocytopenia (HIT) is a rare and only recently described condition. The authors report 4 cases of delayed-onset HIT, each of which presented with thrombotic complications 8-18 days after receiving heparin for coronary artery bypass grafting. Delayed-onset HIT should be suspected in any patient presenting with arterial or venous thromboembolism after heparin therapy, even 1 to 3 weeks after heparin exposure.